Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Twist points of planar domains


Authors: Nicola Arcozzi, Enrico Casadio Tarabusi, Fausto Di Biase and Massimo A. Picardello
Journal: Trans. Amer. Math. Soc. 358 (2006), 2781-2798
MSC (2000): Primary 31A15; Secondary 30C85
DOI: https://doi.org/10.1090/S0002-9947-05-03855-9
Published electronically: December 20, 2005
MathSciNet review: 2204056
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a potential theoretic approach to the study of twist points in the boundary of simply connected planar domains.


References [Enhancements On Off] (What's this?)

  • 1. N. Arcozzi, E. Casadio Tarabusi, F. Di Biase and M. Picardello, On the McMillan Twist Theorem: a potential theoretic approach, Preprint number 70, Chalmers Institute of Technology, October 2001. http://www.math.chalmers.se/Math/Research/Preprints/.
  • 2. A. Baernstein II, Ahlfors and conformal invariants, Ann. Acad. Sci. Fenn. Ser. A I Math. 13, (1988), 3, 289-312. MR 0994466 (90h:30060)
  • 3. Ch. Bishop, How geodesics approach the boundary in a simply connected domain. J. Anal. Math. 64 (1994), 291-325. MR 1303516 (96d:30028)
  • 4. K. Burdzy, My favorite open problems, http://www.math.washington.edu/~burdzy/ open.shtml.
  • 5. A. Cantón, A. Granados and Ch. Pommerenke, Conformal images of Borel sets, Bull. London Math. Soc. 35 (2003), no. 4, 479-483. MR 1979001 (2004d:28002)
  • 6. J.J. Carmona and Ch. Pommerenke, Twisting behaviour of conformal maps, J. London Math. Soc. (2) 56 (1997) 1, 16--36. MR 1462823 (98h:30010)
  • 7. J.J. Carmona and Ch. Pommerenke, On the argument oscillation of conformal maps, Michigan Math. J. 46 (1999), no. 2, 297-312. MR 1704213 (2000i:30014)
  • 8. J.J. Carmona and Ch. Pommerenke, On prime ends and plane continua, J. London Math. Soc. (2) 66 (2002), no. 3, 641-650. MR 1934297 (2003i:30013)
  • 9. H. Cartan, Formes différentielles. Applications élémentaires au calcul des variations et à la théorie des courbes et des surfaces, Hermann, Paris 1967. MR 0231303 (37:6858)
  • 10. M. Chuaqui and Ch. Pommerenke, An integral representation formula of the Schwarzian derivative, Comput. Methods Funct. Theory 1 (2001), no. 1, 155-163. MR 1931608 (2003j:30055)
  • 11. R. Courant and D. Hilbert, Methods of Mathematical Physics, Vol. II, Partial Differential Equations, Reprint of the 1962 original, Wiley Classics Library, John Wiley & Sons, New York, 1989. MR 1013360 (90k:35001)
  • 12. P. Davis and H. Pollak, On the zeros of total sets of polynomials, Trans. Amer. Math. Soc. 72 (1952), 82-103. MR 0045245 (13:552a)
  • 13. F. Di Biase, B. Fischer, and R. L. Urbanke, Twist points of the von Koch snowflake, Proc. Amer. Math. Soc. 126 (1998), 1487-1490. MR 1443822 (98k:31001)
  • 14. J.L. Doob, Classical potential theory and its probabilistic counterpart. Springer-Verlag, New York, 1984. MR 0731258 (85k:31001)
  • 15. P. Fatou, Séries trigonométriques et séries de Taylor, Acta Math. 30 (1906), 335-400.
  • 16. F.W. Gehring and B.G. Osgood, Uniform domains and the quasihyperbolic metric, J. d'Analyse Math. 36 (1979), 50-74. MR 0581801 (81k:30023)
  • 17. F.W. Gehring and B.P. Palka, Quasiconformally homogeneous domains, J. d'Analyse Math. 30 (1976) 172-199. MR 0437753 (55:10676)
  • 18. G.M. Goluzin, Geometric Theory of Functions of a Complex Variable, Transl. Math. Mon., Vol. 26, Amer. Math. Soc., 1969. MR 0247039 (40:308)
  • 19. M.J. Greenberg and J.R. Harper, Algebraic Topology. A first course, Benjamin, 1981. MR 643101 (83b:55001)
  • 20. H. Grunsky, Neue Abschätzungen zur konformen Abbildungen ein - und mehrfach zusammenhängender Berichte, Schr. Math. Seminars Inst. Angew. Math. Univ. Berlin 1 (1932) 95-140.
  • 21. E. Hille Analytic function theory, Vol. 1, Chelsea, 1982.
  • 22. D. S. Jerison and C. E. Kenig, Boundary behavior of harmonic functions in nontangentially accessible domains, Adv. in Math. 46 (1982), 80-147. MR 0676988 (84d:31005b)
  • 23. J. G. Llorente, Boundary values of harmonic Bloch functions in Lipschitz domains: a martingale approach, Potential Anal. 9 (1998), 229-260. MR 1666891 (2000f:31010)
  • 24. A.I. Markushevich, Theory of functions of a complex variable. Chelsea, New York, 1977. MR 0444912 (56:3258)
  • 25. J. E. McMillan, Boundary behavior of a conformal mapping, Acta Math. 123 (1969), 43-67. MR 0257330 (41:1981)
  • 26. R. Narasimhan and Y. Nievergelt, Complex analysis in one variable, Birkhäuser, Boston, 2001. MR 1803086 (2002e:30001)
  • 27. A.I. Plessner, Uber das Verhalten analytischer Funktionen am Rande ihres Definitionsbereichs, J. Reine Angew. Math. 158 (1927) 219-227.
  • 28. Ch. Pommerenke Univalent Functions, Vandenhoeck & Ruprecht, Göttingen, 1975. MR 0507768 (58:22526)
  • 29. Ch. Pommerenke, Boundary behaviour of conformal mappings, in Aspects of contemporary complex analysis (Proc. NATO Adv. Study Inst., Univ. Durham, Durham, 1979), 313-331, Academic Press, London, (1980). MR 0623475 (82i:30008)
  • 30. Ch. Pommerenke, On ergodic properties of inner functions, Math. Ann. 256 (1981), no. 1, 43-50. MR 0620121 (82h:30019)
  • 31. Ch. Pommerenke, Über das Randverhalten schlichter Funktionen, in Mathematical papers given on the occasion of Ernst Mohr's 75th birthday, 199-209, Tech. Univ. Berlin, Berlin, (1985). MR 0809004 (87f:30083)
  • 32. Ch. Pommerenke, On the boundary continuity of conformal maps, Pacific J. Math. 120, (1985), no. 2, 423-430. MR 0810781 (87c:30011)
  • 33. Ch. Pommerenke, On the boundary derivative for univalent functions, Math. Ann. 276 (1987), no. 3, 499-504. MR 0875343 (88f:30047)
  • 34. Ch. Pommerenke, Boundary Behaviour of Conformal Maps, Grundlehren Math. Wiss., vol. 299, Springer-Verlag, Berlin, 1992. MR 1217706 (95b:30008)
  • 35. Ch. Pommerenke, and S.E. Warschawski, On the quantitative boundary behavior of conformal maps, Comment. Math. Helv. 57 (1982), no. 1, 107-129. MR 0672848 (83k:30008)
  • 36. W. Seidel, Über die Ränderzuordnung bei konformen Abbildungen, Math. Ann. 104 (1931), 182-243.
  • 37. H. von Koch, Une méthode géométrique élémentaire pour l'étude de certains questions de la théorie des courbes planes, Acta Math. 30 (1906), 145-174.
  • 38. J.L. Walsh, Note on the shape of level curves of Green's function, Amer. Math. Monthly 60 (1953), 671-674. MR 0058789 (15:424f)
  • 39. N. Wiener, Certain notions in potential theory, J. Math. Phys. Mass. Inst. Tech. 3 (1924), 24-51.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 31A15, 30C85

Retrieve articles in all journals with MSC (2000): 31A15, 30C85


Additional Information

Nicola Arcozzi
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza Porta S. Donato 5, 40126 Bologna, Italy
Email: arcozzi@dm.unibo.it

Enrico Casadio Tarabusi
Affiliation: Dipartimento di Matematica “G. Castelnuovo”, Università di Roma “La Sapienza”, Piazzale A. Moro 2, 00185 Roma, Italy
Email: casadio@mat.uniroma1.it

Fausto Di Biase
Affiliation: Dipartimento di Scienze, Università “G. d’Annunzio”, Viale Pindaro 87, 65127 Pescara, Italy
Email: dibiasef@member.ams.org

Massimo A. Picardello
Affiliation: Dipartimento di Matematica, Università di Roma “Tor Vergata”, Via della Ricerca Scientifica, 00133 Roma, Italy
Email: picard@mat.uniroma2.it

DOI: https://doi.org/10.1090/S0002-9947-05-03855-9
Keywords: Harmonic measure, twist points, McMillan Theorem
Received by editor(s): September 9, 2004
Published electronically: December 20, 2005
Additional Notes: This research was supported in part by MIUR (Cofin. 2000). The third-named author acknowledges hospitality from the Chalmers University of Technology, through the Jubileumsfonden from Göteborg University (1998–2002), from the University of Rome “Tor Vergata”, through an INdAM grant (1997–1998), and from C.U.N.Y. (Nov-Dec 2002).
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society